Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Remark on discrete subgroups


Author: Joseph A. Wolf
Journal: Proc. Amer. Math. Soc. 29 (1971), 423-425
MSC: Primary 22.20
DOI: https://doi.org/10.1090/S0002-9939-1971-0279237-2
MathSciNet review: 0279237
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: One wants to know the extent to which a locally compact group G is determined by the isomorphism class of a discrete uniform subgroup $ \Gamma $. Among other things, we show that if G has only finitely many components and K is a maximal compact subgroup then $ \Gamma $ determines the dimension of the space $ G/K$. We then specialize our results to the case where $ G/K$ is a riemannian symmetric space.


References [Enhancements On Off] (What's this?)

  • [1] G. D. Mostow, Results announced at the International Congress of Mathematicians, Nice, 1970 (to appear).
  • [2] Atle Selberg, On discontinuous groups in higher-dimensional symmetric spaces, Contributions to function theory (internat. Colloq. Function Theory, Bombay, 1960) Tata Institute of Fundamental Research, Bombay, 1960, pp. 147–164. MR 0130324
  • [3] E. Spanier, Duality in topological manifolds, Colloque de Topologie (Brussels, 1964) Librairie Universitaire, Louvain, 1966, pp. 91–111. MR 0220297
  • [4] Joseph A. Wolf, Discrete groups, symmetric spaces, and global holonomy, Amer. J. Math. 84 (1962), 527–542. MR 0148013, https://doi.org/10.2307/2372860

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22.20

Retrieve articles in all journals with MSC: 22.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0279237-2
Keywords: Discrete subgroup, locally compact group, Lie group, symmetric space
Article copyright: © Copyright 1971 American Mathematical Society